Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 19, 2011, 4:25 PM CDT for Marinette County, Wisconsin. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 19, 2011, 5:04 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 103 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:43 PM CDT | TSTM WND DMG | 2 Nw Wausaukee, WI | NUMEROUS TREES DOWN IN THE LONG LAKE AREA. POSSIBLE TORNADO. SURVEY TO BE PERFORMED ON SATURDAY. |
| Aug 19, 4:43 PM CDT | TORNADO | Wausaukee, WI | *** 1 FATAL *** CONFIRMED TORNADO RATED EF1 WITH WINDS OF 105 MPH. TORNADO TOUCHED DOWN NORTH OF LONG LAKE...NEAR LONG LAKE ROAD AND MOVED SOUTHEAST ACROSS THE NORTH SIDE OF WAUSAUKEE. IT REMAINED ON THE GROUND FOR ABOUT 15 MINUTES BEFORE DISSIPATING WEST OF T |
| Aug 19, 4:53 PM CDT | TSTM WND DMG | Wausaukee, WI | TRAILER LEVELED. |
| Aug 19, 4:54 PM CDT | HAIL 1.75 | Wausaukee, WI | |
| Aug 19, 5:10 PM CDT | HAIL 0.5 | Mcallister, WI | DIME SIZE HAIL...SLIGHTLY LARGER THAN HALF INCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285
WUUS53 KGRB 192125
SVRGRB
WIC075-192215-
/O.NEW.KGRB.SV.W.0112.110819T2125Z-110819T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 515 PM CDT
* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTHEAST OF GOODMAN...OR 18 MILES SOUTH OF
KINGSFORD...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAUSAUKEE...ATHELSTANE...AMBERG AND MCALLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS IS A DANGEROUS THUNDERSTORM. DUE TO THE NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
LAT...LON 4527 8770 4544 8843 4549 8843 4562 8829
4553 8780 4550 8779 4547 8780 4544 8785
4540 8785 4537 8787 4536 8786 4535 8776
4539 8769 4534 8764
TIME...MOT...LOC 2125Z 290DEG 37KT 4554 8815
WIND...HAIL 60MPH 1.50IN
$$
MPC2 follow-up statements
885
WWUS53 KGRB 192147
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT FRI AUG 19 2011
WIC075-192215-
/O.CON.KGRB.SV.W.0112.000000T0000Z-110819T2215Z/
MARINETTE WI-
447 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARINETTE COUNTY UNTIL 515 PM CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF WAUSAUKEE...OR 25 MILES SOUTH OF KINGSFORD...
MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WAUSAUKEE AND MCALLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4527 8770 4544 8843 4549 8843 4562 8829
4553 8780 4550 8779 4547 8780 4544 8785
4540 8785 4537 8787 4536 8786 4535 8776
4539 8769 4534 8764
TIME...MOT...LOC 2147Z 300DEG 33KT 4542 8794
WIND...HAIL 80MPH 1.00IN
$$
MPC463
WWUS53 KGRB 192204
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
504 PM CDT FRI AUG 19 2011
WIC075-192214-
/O.CAN.KGRB.SV.W.0112.000000T0000Z-110819T2215Z/
MARINETTE WI-
504 PM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARINETTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN
UPGRADED TO A TORNADO WARNING.
LAT...LON 4527 8770 4544 8843 4549 8843 4562 8829
4553 8780 4550 8779 4547 8780 4544 8785
4540 8785 4537 8787 4536 8786 4535 8776
4539 8769 4534 8764
TIME...MOT...LOC 2204Z 300DEG 33KT 4534 8775
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:11 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 19, 3:11 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CDT FRI AUG 19 2011 .SHORT TERM... MODELS SHOWING BROAD TROF DEVELOPING OVER LAKES REGION AS SERIES OF SHORT WAVES MOVE THROUGH REGION. INITIAL TROF NOW OVER WESTERN ONTARIO...WITH SECONDARY SHORT WAVE SEEN IN WATER VAPOR SOUTHERN LAKE SUPERIOR. ASSOCIATED SURFACE FRONT OVER WESTERN WI ATTM. CONVERGENCE BEST NORTH END OF FRONT CLOSE TO BEST UPPER SUPPORT...DEEP LAYER SHEAR. EXPECT ACTIVITY TO DIMINISH WITH SUNSET AS INSTABILITY WAINS. HRRR MODEL HAS SHOWN GOOD RUN TO RUN CONSISTENCY WITH THIS FEATURE. UPPER JET SHIFTING EAST ALONG U.S./CANADIAN BORDER. LARGE AREA OF SHOWERS MOVING EAST THROUGH DAKOTAS ATTM ASSOCIATED WITH RRQ OF JET AND AREA OF FGEN FORCING. THIS FORCING EXPECTED TO MOVE EAST INTO CWA LATE TONIGHT... DROPPING SOUTH DURING DAY SAT. WILL GO WITH ISOLATED AND SCATTERED WORDING TO COVER BOTH PERIODS. INSTABILITY LIMITED WITH CAPES BELOW 400. WITH REMOVE THUNDER WORDING FOR SAT. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. THE GFS ENSEMBLE MEAN INDICATES LONGWAVE TROUGHING MOVING ACROSS THE GREAT LAKES LATE THIS WEEKEND AND PROCEEDING TO THE NE CONUS NEXT WEEK. DIFFERENT FROM THE PAST TWO DAYS OF RUNS...MEDIUM RANGE MODELS NOW PORTRAY A REINFORCING SHORTWAVE DROPPING SE ACROSS THE GREAT LAKES IN THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME PERIOD. FINER DETAILS LIKE THIS REMAIN PROBLEMATIC IN THE EXTENDED FORECAST SO WILL CONTINUE TO LEAN ON THE BETTER VERIFYING ECMWF AND THE GFS ENSEMBLE TO WEED OUT THE UNCERTAINTY OF THESE FINER DETAILS. SATURDAY NIGHT THROUGH SUNDAY NIGHT...SLOW MOVING COLD FRONT WILL BE EXTENDING ACROSS LOWER MICHIGAN TO NORTHERN ILLINOIS AT THE START OF THE PERIOD. FGEN ALONG AND BEHIND THE BOUNDARY WILL BE EXITING AS WELL...AND CHANCES SEEM SMALL ENOUGH TO KEEP POPS OUT OF THE FORECAST FOR E-C WISCONSIN. MEANWHILE...SHORTWAVE RIDING WITHIN THE LEFT EXIT REGION OF AN UPPER JET STREAK WILL BE DIVING SE OVER THE NORTHERN PLAINS AND INTO THE NORTHWEST GREAT LAKES. THE LATEST 12Z GUIDANCE IS A LITTLE MORE BULLISH WITH THIS WAVE...ESPECIALLY THE NAM...WHICH GENERATES A FAIRLY BIG SLUG OF PRECIP OVER FAR NORTHERN WISCONSIN AND THE U.P. DO NOT BUY IT TOO MUCH...BUT COULD BUY JUST A FEW SPOTTY SHOWERS AND WILL ADD TO THE FORECAST. UPPER TROUGH WILL THEN SWING ACROSS THE NORTHERN FORECAST AREA ON SUNDAY. WITH DIURNAL HEATING...LOW LEVEL LAPSE RATES WILL BECOME QUITE STEEP...WHICH WILL HELP PRODUCE INSTABILITY ON THE ORDER OF 300-500 J/KG OF ML CAPE IN THE NAM. CONVECTIVE TEMPS WILL ONLY RANGE FROM THE MID 60S TO LOWER 70S WHICH SHOULD BE EASILY SURPASSED. SCT COVERAGE TYPE POPS LOOKS JUSTIFIABLE. MAY SEE A FEW SHOWERS LINGER BEYOND 00Z BY A COUPLE HOURS OVER FAR NE WISCONSIN...WHICH THE INHERITED FORECAST ALREADY SHOWS. THEREAFTER...WILL SEE SOME PARTIAL CLEARING. HIGHS IN THE LOW TO MID 70S ON SUNDAY. NEXT MONDAY THROUGH NEXT FRIDAY...HIGH PRESSURE WILL BE AT THE SURFACE ON MONDAY WITH UPPER TROUGHING MOVING TO THE EASTERN GREAT LAKES AND WARM ADVECTION SHIFTING INTO THE NORTHERN MISSISSIPPI VALLEY. THEREFORE...LOOKS LIKE A DRY DAY WITH HIGHS IN THE UPPER 70S TO LOWER 80S. WEAK SHORTWAVE THEN IS STILL PROGGED TO DIVE SE INTO NORTHERN ILLINOIS LATE MONDAY NIGHT AND TUESDAY. PRIMARY FORCING REMAINS TO THE SOUTH OF THE AREA...BUT WILL STILL HAVE WEAK WARM ADVECTION. WILL LET THIS WORK ANOTHER FORECAST CYCLE BEFORE INSERTING POPS. REINFORCING SHORTWAVE THEN DROPS SOUTHEAST OVER THE GREAT LAKES LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY NIGHT...WHICH WILL LEAD TOWARDS UNSETTLED CONDITIONS. WILL MAKE SUBTLE TWEAKS BY INCREASING POPS WEDNESDAY AND DECREASING POPS A BIT WEDNESDAY NIGHT WITHOUT CHANGING THE GIST OF THE FORECAST. COOL HIGH PRESSURE THEN BUILDS IN FOR THURSDAY AND FRIDAY. && .AVIATION...CONTINUED THOUGHTS FOR SCATTERED TSTM ACTIVITY THROUGH 03Z AS COLD FRONT MOVES THROUGH NORTHERN WI WITH ATMOSPHERE STABILIZING AFTER THAT. AREA OF SHOWERS MOVING THROUGH DAKOTAS EXPECTED TO MOVE INTO STATE LATE TONIGHT...LINGER INTO SAT MORNING OVER SOUTHERN CWA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MPC
Hazardous weather outlook, Aug 19, 3:37 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT FRI AUG 19 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 337 PM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY NORTH OF A LINE FROM TOMAHAWK TO MARINETTE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TOWARD THE MIDDLE OF NEXT WEEK ASSOCIATED WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE AND A COLD FRONT. IT IS TOO EARLY TO DISCERN ANY SEVERE POTENTIAL FROM ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... DUE TO THE LIMITED COVERAGE OF STORMS...SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...THOUGH SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN GREEN BAY. LMZ521-522-541>543-202045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 337 PM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...GUSTY WINDS AND LARGE HAIL ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE TOWARD THE MIDDLE OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE.
In the hours before
Special weather statement, Aug 19, 1:27 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 127 PM CDT FRI AUG 19 2011 WIZ005-011-191930- FOREST-VILAS- 127 PM CDT FRI AUG 19 2011 ...STRONG STORMS DEVELOPING OVER FAR NORTHERN WISCONSIN THIS AFTERNOON... AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHWESTERN VILAS COUNTY... MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS 30 TO 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOULDER JUNCTION... LAND O LAKES... PHELPS... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
Local storm report, Aug 19, 1:50 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
150 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL BOULDER JUNCTION 46.11N 89.63W
08/19/2011 M1.00 INCH VILAS WI CO-OP OBSERVER
DIME TO QUARTER SIZE HAIL.
&&
BERSCHLocal storm report, Aug 19, 2:55 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 WSW CONOVER 46.02N 89.31W
08/19/2011 E0.88 INCH VILAS WI TRAINED SPOTTER
&&
ASHLEYWLocal storm report, Aug 19, 3:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG CONOVER 46.04N 89.25W
08/19/2011 VILAS WI LAW ENFORCEMENT
POWER LINE DOWN. DELAYED REPORT.
&&
ASHLEYWThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:35 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 40 min |
| Aug 19, 2:07 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 38 min |
| Aug 19, 2:43 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 27 min |
| Aug 19, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 53 min |
| Aug 19, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 53 min |
| Aug 19, 4:53 PM CDT | Tornado Warning | GRB | Marinette | 22 min |
| Aug 19, 5:02 PM CDT | Special Marine Warning | GRB | 88 min | |
| Aug 19, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 44 min |
| Aug 19, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Door | 28 min |
| Aug 19, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.